Alert archive / Tennessee / Special Weather Statements in 2014
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Oct 8, 2014, 3:21 AM CDT for Bedford County, Coffee County, Grundy County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2014, 3:21 AM CDT (08:21 UTC)
- Expired
- Oct 8, 2014, 4:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
Counties Bedford County, TN, Coffee County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
172
WWUS84 KOHX 080821
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 AM CDT WED OCT 8 2014
TNZ061>063-075-077>079-080900-
BEDFORD-CANNON-COFFEE-GRUNDY-MARSHALL-RUTHERFORD-WARREN-
321 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE...
GRUNDY...MARSHALL...RUTHERFORD AND WARREN COUNTIES...
AT 319 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
MCMINNVILLE TO 12 MILES SOUTHEAST OF SPRING HILL...MOVING SOUTHEAST
AT 45 MPH.
PEOPLE IN AND AROUND ROVER...FOSTERVILLE...CHAPEL HILL...
BEECHGROVE...UNIONVILLE...DEASON...MORRISON...BELL BUCKLE...
FARMINGTON AND SUMMITVILLE SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3529 8594 3534 8604 3536 8614 3533 8626
3540 8628 3532 8641 3532 8647 3536 8649
3536 8659 3533 8660 3534 8673 3567 8682
3569 8681 3570 8595 3536 8550 3531 8556
3530 8566 3527 8571
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 8, 12:08 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 8, 12:08 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1208 AM CDT WED OCT 8 2014 .AVIATION... CURRENT LINE OF CONVECTION MOVING THROUGH THE MID-STATE AS OF 05Z WILL IMPACT VIS AND CIGS AT CKV...BNA...AND CSV EARLY IN THE FORECAST. DURATION SHOULD BE BRIEF AS THE LINE OF STORMS IS MOVING ABOUT 30KTS TO THE SOUTHEAST. AFTER THE LINE MOVES THROUGH...EXPECT VFR FOR THE REMAINDER OF THE TAF PERIOD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 05
Hazardous weather outlook, Oct 7, 5:00 AM CDT, 22 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE OCT 7 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY. MAIN CONCERNS WILL BE SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Oct 8, 1:44 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
144 AM CDT WED OCT 8 2014
TNZ064-065-078-080-080745-
DE KALB-VAN BUREN-WARREN-WHITE-
144 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...VAN BUREN...WARREN AND
WHITE COUNTIES...
AT 141 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WATERTOWN TO
SMITHVILLE...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CENTER HILL LAKE...EDGAR EVANS
STATE PARK...DOWELLTOWN...ALEXANDRIA...LIBERTY...SMITHVILLE...
HAMPTONS CROSSROADS...BAKERS CROSSROADS...SPARTA...DOYLE...
MCMINNVILLE AND SPENCER.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3579 8527 3572 8526 3555 8546 3552 8586
3558 8595 3571 8600 3583 8588 3586 8589
3596 8601 3608 8606 3612 8591 3610 8587
3613 8581 3607 8576 3607 8569 3601 8565
3608 8554 3603 8531 3599 8531 3591 8521
SHAMBURGERLocal storm report, Oct 8, 1:51 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
151 AM CDT WED OCT 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL LEBANON 36.21N 86.32W
10/08/2014 E1.00 INCH WILSON TN FACEBOOK
PUBLIC REPORT OF QUARTER SIZE HAIL IN LEBANON
&&
EVENT NUMBER OHX1400624
SHAMBURGERLocal storm report, Oct 8, 1:56 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
156 AM CDT WED OCT 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST CROSS PLAINS 36.54N 86.68W
10/07/2014 E70 MPH ROBERTSON TN PUBLIC
PUBLIC ESTIMATED WINDS UP TO 70 MPH IN CROSS PLAINS
1138 PM TSTM WND DMG 1 E CROSS PLAINS 36.54N 86.66W
10/07/2014 ROBERTSON TN TRAINED SPOTTER
SPOTTER REPORTED SMALL TREE LIMBS DOWN AND WINDS
ESTIMATED UP TO 60 MPH
1140 PM HAIL CROSS PLAINS 36.54N 86.68W
10/07/2014 E1.00 INCH ROBERTSON TN FACEBOOK
PUBLIC REPORTED HAIL SLIGHTLY LARGER THAN QUARTER SIZE
IN CROSS PLAINS
1200 AM HAIL WHITE HOUSE 36.46N 86.67W
10/08/2014 E0.70 INCH ROBERTSON TN TWITTER
DIME SIZE HAIL REPORTED IN WHITE HOUSE
1202 AM HAIL 7 E WHITE HOUSE 36.45N 86.54W
10/08/2014 E0.88 INCH SUMNER TN TWITTER
NICKEL SIZE HAIL REPORTED AT HIGHWAY 25 AND UPPER
STATION CAMP ROAD
1210 AM HAIL GALLATIN 36.38N 86.45W
10/08/2014 E1.00 INCH SUMNER TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN GALLATIN VIA
SPOTTERNETWORK
1236 AM HAIL GALLATIN 36.38N 86.45W
10/08/2014 E0.70 INCH SUMNER TN EMERGENCY MNGR
DIME SIZE HAIL REPORTED NEAR GALLATIN
1239 AM HAIL 1 WSW GALLATIN 36.37N 86.47W
10/08/2014 E1.00 INCH SUMNER TN TRAINED SPOTTER
TWO REPORTS OF QUARTER SIZE HAIL AROUND GALLATIN
1248 AM HAIL 4 SE GALLATIN 36.34N 86.40W
10/08/2014 E1.00 INCH SUMNER TN TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED AT ODOMS BEND ROAD
AT STEAM PLANT ROAD
1250 AM LIGHTNING LEBANON 36.21N 86.32W
10/08/2014 WILSON TN TRAINED SPOTTER
LIGHTNING HIT A TRANSFORMER NEAR SAM HOUSTON ELEMENTARY
SCHOOL IN LEBANON.
0100 AM HAIL LEBANON 36.21N 86.32W
10/08/2014 E1.00 INCH WILSON TN FACEBOOK
PUBLIC REPORT OF QUARTER SIZE HAIL IN LEBANON
&&
EVENT NUMBER OHX1400614 OHX1400615 OHX1400618 OHX1400617 OHX1400616
OHX1400619 OHX1400620 OHX1400621 OHX1400622 OHX1400623 OHX1400624
SHAMBURGERSpecial weather statement, Oct 8, 2:38 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 238 AM CDT WED OCT 8 2014 TNZ024-056>063-075-077-080815- BEDFORD-CANNON-COFFEE-HICKMAN-HUMPHREYS-LEWIS-MARSHALL-MAURY-PERRY- RUTHERFORD-WILLIAMSON- 238 AM CDT WED OCT 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE... HICKMAN...HUMPHREYS...LEWIS...MARSHALL...MAURY...PERRY...RUTHERFORD AND WILLIAMSON COUNTIES... AT 234 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HURRICANE MILLS TO CENTERVILLE...THOMPSONS STATION AND MURFREESBORO...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE NUNNELLY...TRIUNE...PRIMM SPRINGS...ROCKVALE...SPRING HILL...SANTA FE...EAGLEVILLE...KIMMINS AND CHRISTIANA. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. THE STORMS ARE ALSO PRODUCING FREQUENT LIGHTNING. LAT...LON 3586 8790 3589 8628 3552 8599 3551 8781 13
Special weather statement, Oct 8, 2:41 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
241 AM CDT WED OCT 8 2014
TNZ063-065-066-078>080-080830-
CANNON-CUMBERLAND-GRUNDY-VAN BUREN-WARREN-WHITE-
241 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...CUMBERLAND...GRUNDY...
VAN BUREN...WARREN AND WHITE COUNTIES...
AT 239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
SPENCER TO MCMINNVILLE...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ROCK ISLAND STATE PARK...
SPENCER...CENTERTOWN...MCMINNVILLE AND FALL CREEK FALLS STATE PARK.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3576 8525 3570 8527 3556 8542 3554 8546
3553 8559 3549 8553 3544 8553 3544 8560
3581 8604 3581 8522 3577 8518
13Special weather statement, Oct 8, 3:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 AM CDT WED OCT 8 2014
TNZ061>063-075-077>079-080900-
BEDFORD-CANNON-COFFEE-GRUNDY-MARSHALL-RUTHERFORD-WARREN-
321 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE...
GRUNDY...MARSHALL...RUTHERFORD AND WARREN COUNTIES...
AT 319 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
MCMINNVILLE TO 12 MILES SOUTHEAST OF SPRING HILL...MOVING SOUTHEAST
AT 45 MPH.
PEOPLE IN AND AROUND ROVER...FOSTERVILLE...CHAPEL HILL...
BEECHGROVE...UNIONVILLE...DEASON...MORRISON...BELL BUCKLE...
FARMINGTON AND SUMMITVILLE SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3529 8594 3534 8604 3536 8614 3533 8626
3540 8628 3532 8641 3532 8647 3536 8649
3536 8659 3533 8660 3534 8673 3567 8682
3569 8681 3570 8595 3536 8550 3531 8556
3530 8566 3527 8571
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:57 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 48 min |
| Oct 7, 11:08 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 37 min |
| Oct 7, 11:39 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 33 min |
| Oct 8, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 49 min |
| Oct 8, 12:35 AM CDT | Areal Flood Advisory | OHX | Sumner | 115 min |
| Oct 8, 12:59 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Sumner, Wilson | 46 min |
| Oct 8, 1:08 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson | 37 min |
| Oct 8, 1:42 AM CDT | Special Weather Statement | OHX | Cannon, Davidson, Rutherford, Williamson, Wilson | 63 min |
| Oct 8, 1:44 AM CDT | Special Weather Statement | OHX | DeKalb, Van Buren, Warren, White | 61 min |
| Oct 8, 2:38 AM CDT | Special Weather Statement | OHX | Hickman, Lewis, Maury, Rutherford | 37 min |
| Oct 8, 2:41 AM CDT | Special Weather Statement | OHX | Van Buren, Warren | 49 min |
| Oct 8, 3:11 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 34 min |
| Oct 8, 3:42 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 33 min |
| Oct 8, 4:11 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 34 min |
| Oct 8, 6:48 PM CDT | Special Weather Statement | OHX | Giles | 42 min |
Nearby
Special Weather Statements in Tennessee, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.